Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 21, 2008, 12:35 PM EDT for Polk County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 12:35 PM EDT (16:35 UTC)
- Expired
- Jun 21, 2008, 1:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:03 PM EDT | TSTM WND GST 70 | Lake Wales, FL | SEVERAL PUBLIC REPORTS OF 60 TO 70 MPH WIND GUSTS AROUND LAKE WALES. |
| Jun 21, 1:10 PM EDT | TSTM WND DMG | Lake Wales, FL | NUMEROUS REPORTS OF DOWN POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2426 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 211635 SVRTBW FLC105-211715- /O.NEW.KTBW.SV.W.0049.080621T1635Z-080621T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1235 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN FLORIDA. * UNTIL 115 PM EDT * AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...FROM 7 MILES WEST OF BARTOW TO 10 MILES SOUTH OF BARTOW...MOVING EAST AT 29 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FORT MEADE. BARTOW. AUBURNDALE. WAHNETA. CYPRESS GARDENS. HAINES CITY. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2826 8175 2780 8135 2768 8180 2796 8206 TIME...MOT...LOC 1635Z 262DEG 26KT 2790 8189 2776 8176 $$ 13
1 follow-up statement
000 WWUS52 KTBW 211704 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 103 PM EDT SAT JUN 21 2008 FLC105-211715- /O.CON.KTBW.SV.W.0049.000000T0000Z-080621T1715Z/ POLK- 103 PM EDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR CENTRAL POLK COUNTY... AT 103 PM EDT...THE PUBLIC REPORTED WINDS IN EXCESS OF 60 MPH IN LAKE WALES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WERE NOW ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WINTER HAVEN TO 8 MILES SOUTH OF LAKE WALES...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CROOKED LAKE PARK. WAVERLY. THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING... PENNY SIZE HAIL. 60 MPH WIND GUSTS. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2826 8175 2780 8135 2768 8180 2796 8206 TIME...MOT...LOC 1703Z 262DEG 26KT 2793 8166 2779 8153 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:43 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 9:43 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 943 AM EDT SAT JUN 21 2008 .DISCUSSION...DEEP MOISTURE HAS OVERSPREAD THE REGION AND AS IS TYPICAL WITH AN AREA OF DEEP MOISTURE...WITH PRECIPITABLE WATER OVER 2 INCHES...PLENTY OF MID CLOUDS HAVE SPREAD ACROSS MOST OF THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER THE EASTERN GULF AS THE SHORT WAVE MOVING ACROSS THE SOUTHEAST U.S. APPROACHES. THIS TREND SHOULD CONTINUE THROUGH THE AFTERNOON ACROSS THE NORTHERN HALF OF THE AREA WITH THE CONVECTION PUSHING MORE INLAND AS THE AFTERNOON PROGRESSES OVER THE SOUTHERN HALF. TEMPERATURES ARE STRUGGLING AND HAVE ADJUSTED FORECAST MAXES DOWN SLIGHTLY IN GRIDS. HAVE ALSO RAISED POPS TO 70 PERCENT ACROSS THE NATURE COAST AND LEFT THE 60 PERCENT ELSEWHERE. OVERALL PRESENT GRIDS LOOK ON TRACK WITH NO OTHER UPDATES EXPECTED FOR THIS MORNING. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MID-AFTERNOON AT THE TERMINAL SITES CAUSING SOME MVFR/LOCAL IFR CONDITIONS. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. && .MARINE...FAVORABLE CONDITIONS FOR WATERSPOUTS WILL CONTINUE THIS MORNING AS SURFACE FLOW IS PRETTY LIGHT OUT OF THE SOUTH TO SOUTHWEST WITH WESTERLY FLOW JUST ABOVE AND HAVE HIGHLIGHTED THIS POSSIBILITY IN A MARINE WEATHER STATEMENT. OTHERWISE...WEST TO SOUTHWEST WINDS WILL CONTINUE AROUND 10 KNOTS OR LESS TODAY WITH HIGHER WINDS AND SEAS POSSIBLE IN AND NEAR THUNDERSTORMS. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && PRC/JC
Hazardous weather outlook, Jun 21, 3:30 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 330 AM EDT SAT JUN 21 2008 FLZ039-042-043-048>052-055>057-060>062-065-212130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 330 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THROUGH THE DAY...AS ACTIVITY INITIALLY ALONG THE COAST MOVES NORTH AND INLAND. IN ADDITION TO FREQUENT LIGHTNING... ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAIN. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THROUGH AREAS OF RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. IN ADDITION TO LIGHTNING...THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THROUGH AREAS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
In the hours before
Local storm report, Jun 21, 10:33 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1033 AM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM WATER SPOUT 6 SE SANIBEL 26.38N 82.03W
06/21/2008 GMZ856 FL BROADCAST MEDIA
TWO WATER SPOUTS WERE REPORTED OFF OF SANIBEL.
1028 AM HAIL 4 N TOWN N COUNTRY 28.07N 82.59W
06/21/2008 E0.88 INCH HILLSBOROUGH FL PUBLIC
NICKEL SIZED HAIL WAS REPORTED NEAR THE CITRUS PARK MALL.
&&
COLSONLocal storm report, Jun 21, 11:20 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1120 AM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM MARINE TSTM WIND 3 W MACDILL AIR FORCE B 27.86N 82.55W
06/21/2008 M43 MPH GMZ830 FL MESONET
THE PORTS STATION AT OLD PORT TAMPA MEASURED A 37 KNOT
WIND GUST.
1106 AM MARINE TSTM WIND 3 W MACDILL AIR FORCE B 27.86N 82.55W
06/21/2008 M49 MPH GMZ830 FL MESONET
THE PORTS STATION AT OLD PORT TAMPA MEASURED A 43 KNOT
WIND GUST.
&&
COLSONSpecial weather statement, Jun 21, 11:37 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1137 AM EDT SAT JUN 21 2008 FLZ050-051-211615- PINELLAS-HILLSBOROUGH- 1137 AM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PINELLAS AND NORTHWEST HILLSBOROUGH COUNTIES... THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT SAFETY HARBOR... OLDSMAR...TOWN N COUNTRY AND WEST PARK...UNTIL 1215 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Special weather statement, Jun 21, 11:43 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1143 AM EDT SAT JUN 21 2008 FLZ051-211630- HILLSBOROUGH- 1143 AM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN HILLSBOROUGH COUNTY... THUNDERSTORMS...MOVING EAST AT 20 MPH...WILL AFFECT APOLLO BEACH... PALM RIVER-CLAIR MEL...GIBSONTON...BRANDON AND RIVERVIEW...UNTIL 1230 PM EDT. GUSTY WINDS UP TO 40 MPH MAY OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Special weather statement, Jun 21, 12:10 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1210 PM EDT SAT JUN 21 2008 FLZ052-211700- POLK- 1210 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN POLK COUNTY... THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT WILLOW OAK... MULBERRY...LAKELAND HIGHLANDS AND BARTOW...UNTIL 100 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Local storm report, Jun 21, 12:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1222 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM WATER SPOUT 6 W CRYSTAL RIVER 28.90N 82.70W
06/21/2008 GMZ850 FL TRAINED SPOTTER
A WATER SPOUT WAS REPORTED OFFSHORE OF THE MOUTH OF
CRYSTAL RIVER.
&&
COLSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:01 AM EDT | Special Marine Warning | TBW | 29 min | |
| Jun 21, 10:18 AM EDT | Special Marine Warning | TBW | 27 min | |
| Jun 21, 10:21 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 24 min |
| Jun 21, 10:39 AM EDT | Special Marine Warning | TBW | 66 min | |
| Jun 21, 10:48 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 27 min |
| Jun 21, 1:15 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 30 min |
| Jun 21, 1:36 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 54 min |
| Jun 21, 4:47 PM EDT | Special Marine Warning | TBW | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.